MAUDE Adverse Event Report: EXACTECH, INC. ALT HA NOCLR STD SZ 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. ALT HA NOCLR STD SZ 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number ALT HA NOCLR STD SZ 1
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, this (b)(6) y/o female patient¿s primary right tha was performed 15 months ago.At some point the femoral stem became loose and fell into varus.The revision was performed anteriorly.The alteon ha was grossly loose and was able to be removed by hand.Patient was revised to a novation pf splined stem standard offset size 12 and a 32mm +0mm biolox delta head.Patient was last known to be in stable condition following the event.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
(h3) the revision reported was likely the result of an insufficient bond between the implant and the bone which led to aseptic (non-infected) loosening of the femoral stem.The most probable root cause associated with the reported event of "loosening - femoral stem¿ is associated with weakened integration of the device at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
ALT HA NOCLR STD SZ 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key11761640
Report Number1038671-2021-00210
Device Sequence Number11888022
Product Code JDI
UDI-Device Identifier10885862514646
UDI-Public10885862514646
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K162732
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2022
Device Model NumberALT HA NOCLR STD SZ 1
Device Catalogue Number190-00-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer05/03/2021
06/28/2022
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date05/25/2021
08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age62 YR
Patient SexFemale